Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2007, 1:41 AM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 1:41 AM CDT (06:41 UTC)
- Expired
- Jun 22, 2007, 2:18 AM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 220642
SVRLSX
ILC117-135-220730-
/O.NEW.KLSX.SV.W.0150.070622T0641Z-070622T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
141 AM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 230 AM CDT
* AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF GIRARD...OR 6 MILES SOUTHWEST OF VIRDEN...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GIRARD...
NILWOOD...
FARMERSVILLE...
RAYMOND...
LITCHFIELD...
HILLSBORO...
TAYLOR SPRINGS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3953 8956 3952 9004 3903 8961 3917 8934
3934 8955
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 220708
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
206 AM CDT FRI JUN 22 2007
ILC117-220716-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MACOUPIN IL-
206 AM CDT FRI JUN 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MACOUPIN COUNTY...SO THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
3934 8954
$$
ILC135-220730-
/O.CON.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MONTGOMERY IL-
206 AM CDT FRI JUN 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN MONTGOMERY COUNTY...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
JUST NORTHWEST OF HONEY BEND...OR ABOUT 9 MILES NORTH OF
LITCHFIELD...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HONEY
BEND...LITCHFIELD...BUTLER...TAYLOR SPRINGS...HILLSBORO...WALSHVILLE
AND IRVING.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
3934 8954
$$
BYRD000
WWUS53 KLSX 220718
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT FRI JUN 22 2007
ILC135-220727-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MONTGOMERY IL-
217 AM CDT FRI JUN 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
3934 8954
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:36 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 11:36 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1136 PM CDT THU JUN 21 2007 .DISCUSSION... A BROAD UPPER RIDGE WILL REMAIN MORE OR LESS STATIONARY THROUGH THE WEEKEND. HOWEVER A DECENT DISTURBANCE NESTLES INTO THE FRONT SIDE OF THE RIDGE AND TAKES UP RESIDENCE OVER MISSOURI THROUGH THE WEEKEND. FOR TONIGHT...AN MCS IS ALREADY TRAVELING THROUGH WEST CENTRAL IOWA AND HEADED SOUTHEAST. IT SHOULD SCRAPE THROUGH OUR NORTHERN COUNTIES THIS EVENING AN SO WE HAVE INCREASED OUR POPS TO LIKELY CATEGORIES FOR THIS EVENT. MOST OF THE HEAVY ACTIVITY WILL BE JUST NORTH OF OUR CWA FROM IOWA INTO CENTRAL ILLINOIS TONIGHT. HOWEVER THE OUTFLOW FROM THIS ACTIVITY SHOULD SET OFF ACTIVITY AGAIN TOMORROW AND WILL PROBABLY BE A LITTLE FURTEHR SOUTH. THEREFORE WE HAVE KEPT LIKELY CHANCES IN FOR TOMORROW NIGHT CENTERED ON OUR NORTHERN COUNTIES AND DECENT CHANCE POPS FOR SATURDAY. I ALSO THREW IN CHANCE POPS FOR SUNDAY AS THIS UPPER AIR WEAKNESS REMAINS TRAPPED OVER OUR AREA. THE AXIS OF HIGHEST INSTABILITY REMAINS OVER MISSOURI AND ILLINOIS THROUGH THE WEEKEND AND I THINK THIS SHOULD LEAD TO AT LEAST SCATTERED ACTIVITY FOR SUNDAY AFTERNOON AND EVENING. I MENTIONED LOCALLY HEAVY RAINS NORTH TOMORROW NIGHT AS WE COULD VERY WELL GET REPEAT CONVECTION AND WITH ANTECENDENT RAINS TONIGHT IT SHOULD GRADUALLY LOWER FLASH FLOOD VALUES. SOMEONE WILL GET A LOT...COULD BE NORTHEAST MISSOURI...COULD BE A LITTLE FURTHER NORTH IN IOWA INTO CENTRAL ILLINOIS AGAIN. COULD USE THE RAIN. PEDIGO && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED TO CONTINUE OVERNIGHT WITH WINDS REMAINING LIGHT. TOMORROW MORE CONVECTION IS LIKELY TO OCCUR NEAR THE FRONT AND ANY LEFTOVER BOUNDARIES AS CWA REMAINS IN WARM SECTOR. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 12:05 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 AM CDT FRI JUN 22 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1205 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THERE IS CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF NORTHERN MISSOURI INTO WEST CENTRAL AND SOUTHWEST ILLINOIS. AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST FROM FRIDAY...THROUGH SATURDAY...AND INTO SUNDAY...AS A FRONTAL BOUNDARY WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.